Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A generalized discrepancy and quadrature error bound

Author: Fred J. Hickernell
Journal: Math. Comp. 67 (1998), 299-322
MSC (1991): Primary 65D30, 65D32
MathSciNet review: 1433265
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An error bound for multidimensional quadrature is derived that includes the Koksma-Hlawka inequality as a special case. This error bound takes the form of a product of two terms. One term, which depends only on the integrand, is defined as a generalized variation. The other term, which depends only on the quadrature rule, is defined as a generalized discrepancy. The generalized discrepancy is a figure of merit for quadrature rules and includes as special cases the ${\mathcal L}^p$-star discrepancy and $P_\alpha$ that arises in the study of lattice rules.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 65D30, 65D32

Retrieve articles in all journals with MSC (1991): 65D30, 65D32

Additional Information

Fred J. Hickernell
Affiliation: Department of Mathematics, Hong Kong Baptist University, Kowloon Tong, Hong Kong
ORCID: 0000-0001-6677-1324

Keywords: Figure of merit, multidimensional integration, number-theoretic nets and sequences, quasi-random sets, variation
Received by editor(s): April 5, 1996
Received by editor(s) in revised form: September 4, 1996
Additional Notes: This research was supported by a Hong Kong RGC grant 94-95/38 and HKBU FRG grant 95-96/II-01
Article copyright: © Copyright 1998 American Mathematical Society